Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 26, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 11, 2015, 4:02 AM PST for Klamath County, Lake County, Oregon. It took effect at Dec 11, 2015, 5:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2015, 4:02 AM PST (12:02 UTC)
- In effect from
- Dec 11, 2015, 5:00 PM PST
- Expired
- Dec 11, 2015, 2:51 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006 WWUS76 KMFR 111202 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 402 AM PST FRI DEC 11 2015 ...WINDY NEAR SUMMER LAKE THIS AFTERNOON AND EVENING... ...STRONG WINDS ARE LIKELY SATURDAY AFTERNOON INTO SUNDAY IN THE SHASTA VALLEY AND OVER THE EAST SIDE... .SOUTHWEST WINDS WILL ACCOMPANY A DISTURBANCE OVER THE EAST SIDE THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE NEAR SUMMER LAKE. A STRONGER STORM WILL ARRIVE SATURDAY BRINGING A PERIOD OF VERY STRONG SOUTHERLY WINDS PERHAPS REACHING 60 TO 70 MPH IN PORTIONS OF THE SHASTA VALLEY AND ALSO OVER THE EAST SIDE NEAR SUMMER LAKE THROUGH SUNDAY MORNING. ORZ030-031-120015- /O.NEW.KMFR.WI.Y.0026.151212T0100Z-151212T0800Z/ /O.NEW.KMFR.HW.A.0011.151213T0000Z-151213T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 402 AM PST FRI DEC 11 2015 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING...EASING BELOW ADVISORY LEVELS OVERNIGHT. STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH ARE LIKELY LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING: GUSTY WINDS THIS AFTERNOON AND EVENING WILL EASE TONIGHT. MUCH STRONGER WINDS ARE EXPECTED LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * LOCATIONS IN THE ADVISORY INCLUDE: PAISLEY TO SUMMER LAKE AND SILVER LAKE. * LOCATIONS IN THE WATCH INCLUDE: THE HIGH TERRAIN NEAR WINTER RIM AND THE WARNER MOUNTAINS. THE LOWER ELEVATIONS FROM PAISLEY TO SUMMER LAKE TO VALLEY FALLS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 NEAR SUMMER LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-120015- /O.NEW.KMFR.HW.A.0011.151213T0400Z-151213T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 402 AM PST FRI DEC 11 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS: SOUTH TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS INCREASE SATURDAY, THEN PEAK SATURDAY NIGHT INTO SUNDAY MORNING BEFORE EASING BY SUNDAY AFTERNOON. * LOCATIONS INCLUDE: WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG INTERSTATE 5 NEAR WEED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-120015- /O.NEW.KMFR.HW.A.0011.151213T0000Z-151213T1800Z/ MODOC COUNTY- 402 AM PST FRI DEC 11 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS: SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH ARE LIKELY LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * TIMING: WINDS INCREASE SATURDAY...THEN PEAK SATURDAY NIGHT INTO SUNDAY MORNING BEFORE EASING BY SUNDAY AFTERNOON. * LOCATIONS INCLUDE: THE HIGH TERRAIN NEAR THE WARNER MOUNTAINS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 299 AT CEDAR PASS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SPILDE
1 follow-up statement
250 WWUS76 KMFR 112251 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 251 PM PST FRI DEC 11 2015 .A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA LATE SATURDAY NIGHT AND SUNDAY. THIS STORM MAY BRING STRONG WINDS TO MANY LOCATIONS INCLUDING THE CURRY COAST, SHASTA VALLEY, MOUNTAINS, AND EAST SIDE. HIGH WIND WATCHES HAVE BEEN ISSUED TO ADDRESS POSSIBLE WINDS IN THE LOWER ELEVATIONS. STRONG WINDS ARE EVEN MORE LIKELY IN THE HIGHER ELEVATIONS, AND SINCE THESE LOCATIONS MAY ALSO SEE HEAVY SNOW, THESE WIND IMPACTS ARE ADDRESSED IN A WINTER STORM WATCH. SEE PDXWSWMFR FOR DETAILS ON THE HIGHER ELEVATIONS. ORZ031-121200- /O.CAN.KMFR.WI.Y.0026.151212T0100Z-151212T0800Z/ /O.EXT.KMFR.HW.A.0011.151213T0900Z-151213T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 251 PM PST FRI DEC 11 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * WINDS: SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 70 MPH. * TIMING: WINDS WILL BE BREEZY AT TIMES THROUGH SATURDAY EVENING. HOWEVER, WINDS WILL BECOME STRONG SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY MORNING. * LOCATIONS IN THE HIGH WIND WATCH: AREAS ALONG AND NEAR HIGHWAY 31 FROM PAISLEY THROUGH SUMMER LAKE TO SILVER LAKE. * OTHER LOCATIONS MAY ALSO SEE HIGH WINDS, ESPECIALLY THE HIGHER TERRAIN. WINDS IN THESE LOCATIONS ARE ADDRESSED IN A WINTER STORM WATCH. SEE PDXWSWMFR FOR DETAILS. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 NEAR SUMMER LAKE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ030-120000- /O.CAN.KMFR.WI.Y.0026.151212T0100Z-151212T0800Z/ /O.CAN.KMFR.HW.A.0011.151213T0000Z-151213T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 251 PM PST FRI DEC 11 2015 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WATCH HAS BEEN CANCELLED. STRONG WINDS ARE STILL EXPECTED OVER THE REGION SATURDAY NIGHT AND SUNDAY. HOWEVER, WIND CONDITIONS FOR THESE LOCATIONS ARE NOW BEING ADDRESSED IN A WINTER STORM WATCH. SEE PDXWSWMFR FOR DETAILS. $$ ORZ022-121200- /O.EXB.KMFR.HW.A.0011.151213T0600Z-151213T1500Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 251 PM PST FRI DEC 11 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS: SOUTH TO SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 60 MPH. WINDS MAY GUST TO 70 MPH OVER CAPES. * TIMING: WINDS MAY BECOME STRONG LATE SATURDAY EVENING AND CONTINUE THROUGH SUNDAY MORNING. * LOCATIONS INCLUDE: BROOKINGS...HARBOR...GOLD BEACH. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT ON AREA ROADS INCLUDING HIGHWAY 101. DRIVERS ARE URGED TO USE CAUTION, ESPECIALLY HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ081-121200- /O.EXT.KMFR.HW.A.0011.151213T0600Z-151213T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 251 PM PST FRI DEC 11 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS: SOUTH TO SOUTHEAST 30 TO 50 MPH WITH GUSTS TO 70 MPH. * TIMING: WINDS MAY BECOME STRONG LATE SATURDAY EVENING AND CONTINUE THROUGH SUNDAY MORNING. * LOCATIONS INCLUDE: YREKA...WEED. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADS. THE STRONGEST WINDS ARE EXPECTED ALONG INTERSTATE 5 NEAR WEED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-121200- /O.EXT.KMFR.HW.A.0011.151213T1200Z-151214T0000Z/ MODOC COUNTY- INCLUDING THE CITY OF...ALTURAS 251 PM PST FRI DEC 11 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS ARE EXPECTED TO BECOME STRONG LATE SATURDAY NIGHT AND CONTINUE INTO SUNDAY AFTERNOON. * LOCATIONS INCLUDE: THE LOWER ELEVATIONS OF MODOC COUNTY INCLUDING THE CITY OF ALTURAS. * OTHER LOCATIONS MAY ALSO SEE HIGH WINDS, ESPECIALLY THE HIGHER TERRAIN. WINDS IN THESE LOCATIONS ARE ADDRESSED IN A WINTER STORM WATCH. SEE PDXWSWMFR FOR DETAILS. * IMPACTS: STRONG WINDS MAY MAKE DRIVING DIFFICULT ON AREA ROADS, ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS ARE URGED TO USE CAUTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 9:32 PM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Dec 10, 9:32 PM PST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
932 PM PST THU DEC 10 2015
.UPDATE...
UPDATES TO THE FORECAST THIS EVENING HAVE BEEN TO ISSUE A FLOOD
WARNING FOR THE COQUILLE RIVER AT COQUILLE, A FLOOD WATCH FOR THE
SOUTH FORK OF THE COQUILLE AT MYRTLE POINT, AND TO UPDATE SNOW
LEVELS DOWNWARD SOME FOR THIS EVENING THROUGH FRIDAY. BTL
&&
.DISCUSSION...
A POWERFUL LOW PRESSURE SYSTEM THAT DROPPED SIGNIFICANT RAIN AND
SNOW IN THE AREA IS STILL CAUSING THUNDERSTORMS ALONG THE CURRY
COAST THIS EVENING. SNOW LEVELS ACROSS THE AREA HAVE LOWER TO
BETWEEN 4KFT AND 3KFT THIS EVENING AND ARE EXPECTED TO LOWER A BIT
MORE TO 2500 TO 3500 FEET BY MORNING. PRECIPITATION RATES,
HOWEVER, WILL FALL OFF AS PREVIOUSLY EXPECTED, SO WINTER WEATHER
ADVISORIES FOR TONIGHT WILL BE ALLOWED TO EXPIRE.
FOR FRIDAY WE WILL LIKELY BE ISSUING NEW WINTER WEATHER
ADVISORIES FOCUSED FROM LATE MORNING THROUGH THE EVENING IN AND
NEAR THE CASCADES AND SISKIYOUS, WHERE NEW SNOW AMOUNTS ON THE
ORDER OF 5-10 INCHES CAN BE EXPECTED AS SNOW LEVELS RISE TO 3500
TO 4000 FEET DURING THE AFTERNOON.
THIS WEEKEND'S STORM LOOMS LARGE ON HORIZON, WITH FLOOD PRODUCTS
ALREADY BEING ISSUED TODAY FOR PORTIONS OF THE COQUILLE RIVER
BASIN. WE'LL BE CONSIDERING AREAL FLOOD WATCHES FOR THE WEST SIDE
FOR SATURDAY AND SUNDAY AS RAINFALL AMOUNTS/RATES WILL BE GREATER
FOR SOME AREAS THAN HAS BEEN OBSERVED, THUS FAR, FOR THIS STORM
SERIES. NUMERICAL MODELS CONTINUE TO SHOW A SURGE OF WARMER AIR IN
THE 850MB LAYER LATE SATURDAY AFTERNOON AND EVENING OVER THE
SISKIYOUS AND TOWARD THE OREGON CASCADES WHICH COULD CAUSE A RISE
IN SNOW LEVELS ACROSS THE SISKIYOUS, BUT COLDER AIR SURGES IN WHEN
PRECIPITATION RATES INCREASE TO MODERATE TO HEAVY OVERNIGHT INTO
SUNDAY MORNING. CURRENT FORECAST SNOWFALL AMOUNTS LOOK GOOD FOR
CRATER LAKE NATIONAL PARK, BUT MIGHT BE A BIT ON THE HIGH SIDE FOR
MOUNT ASHLAND PER THE LATEST MODEL RUNS. STILL 2+ INCHES OF WATER
EQUIVALENT LOOKS TO BE A GOOD BET AND THAT COULD EASILY TURN
UPWARD AGAIN ON THE NEXT ROUND OF MODEL RUNS. BTL
&&
.AVIATION...FOR THE 11/00Z TAF CYCLE...EXPECT WIDESPREAD MVFR
CIGS IN RAIN ACROSS OUR FORECAST AREA OVERNIGHT WITH MOUNTAINS
OBSCURED. RAIN WILL INCREASE IN INTENSITY OVERNIGHT AND THIS WILL
LEAD TO MORE IFR CIGS/VIS IN MODERATE RAIN SHOWERS AREA. AT THE
COAST THERE WILL BE A FEW MORE LIGHTNING STRIKES BUT THE ATMOSPHERE
IS EXPECTED TO BECOME MORE STABLE BY 9 PM TONIGHT. /FB
&&
.MARINE...UPDATED 145 PM PST THURSDAY 9 DEC 2015...WINDS HAVE
SUBSIDED BELOW GALE BUT WILL REMAIN SOLIDLY IN THE 25 TO 30 KNOT
RANGE TONIGHT. HOWEVER...GALE FORCE GUSTS MAY ACCOMPANY ANY
THUNDERSTORMS THROUGH THIS EVENING. WEST SWELL WILL PEAK THIS
EVENING AROUND 30 FEET...THEN SUBSIDE TO AROUND 25 FEET THROUGH
FRIDAY NIGHT. GALES ARE LIKELY TO RETURN WITH A FRONT ON SATURDAY. A
SERIES OF DISTURBANCES WILL CONTINUE INTO EARLY NEXT WEEK WITH SEAS
REMAINING HIGH AND VERY STEEP. /FB
&&
.PREV DISCUSSION... /ISSUED 253 PM PST THU DEC 10 2015/
SHORT TERM...THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO
THE WEEKEND. THUNDERSTORMS THIS AFTERNOON AND EVENING...MOUNTAIN
SNOWS INTO FRIDAY...POTENTIAL RIVER FLOODING...AND DANGEROUS
WAVES/SEAS ARE SOME OF WHAT MOTHER NATURE HAS BROUGHT AND
CONTINUES TO BRING OUR WAY.
150 LIGHTNING STRIKES HAVE BEEN OBSERVED OVER CURRY COUNTY
TODAY...WITH 53 STRIKES OVER COOS COUNTY. A SEVERE THUNDERSTORM HAS
BEEN OBSERVED AT GOLD BEACH WITH 1 INCH HAIL. INSTABILITY AND
SHORTWAVE ENERGY CONTINUES INTO THIS EVENING FOR MUCH OF THE AREA
WEST OF THE CASCADES...THEN THUNDERSTORM CHANCES DIMINISH EARLY
FRIDAY MORNING.
SNOW SHOWERS WILL DIMINISH TONIGHT...AND A WINTER WEATHER ADVISORY
CONTINUES THROUGH THE EVENING AT WSW TO HIGHLIGHT SNOW MAINLY ABOVE
4000 FEET IN THE CASCADES...NORTHERN CALIFORNIA...AND THE EAST SIDE
MAINLY ALONG HIGHWAY 97 NEAR CHEMULT. LESSER IMPACTS ARE EXPECTED
BELOW 4000 FEET WHERE A FEW INCHES OF SNOW WILL FALL ALL THE WAY TO
ABOUT 3500 FEET NEAR UNION CREEK WHERE CURRENT WEBCAM IMAGERY SHOWS
SNOW AFFECTING THE ROADWAYS.
A MODERATELY STRONG LOW PRESSURE SYSTEM WILL ARRIVE
FRIDAY...BRINGING WITH IT ANOTHER ROUND OF MOUNTAIN SNOWS AND
MODERATE TO BRIEFLY HEAVY RAIN TO THE COAST AND JUST INLAND. SNOW
LEVELS REMAIN ABOUT 3500 FEET. WE'LL BE CONSIDERING WINTER WEATHER
ADVISORIES FOR THIS DURING THE NEXT SHIFT.
THEN...MODELS HAVE BEEN PORTRAYING FOR SEVERAL DAYS NOW A VERY WET
FRONTAL SYSTEM ARRIVING SATURDAY AFTERNOON...WITH A WARM FRONT
BUMPING UP SNOW LEVELS INITIALLY TO 6000-7000 FEET. HEAVY RAIN RATES
WILL CAUSE RIVERS AND STREAMS TO RISE FURTHER...WITH FLOODING
POSSIBLE AT COASTAL RIVERS. A HYDROLOGIC OUTLOOK AND FLOOD WATCHES
FOR THE COQUILLE AT COQUILLE AND THE SOUTH FORK COQUILLE AT MYRTLE
POINT HAVE BEEN ISSUED TO HIGHLIGHT THE POTENTIAL FLOODING. MODELS
PEG AT LEAST TWO 6-HOUR PERIODS OF 1 INCH/6 HOUR RAIN RATES AT THE
COAST AND OVER TERRAIN ALONG AND WEST OF THE CASCADES. THIS
REPRESENTS HIGHER RAIN RATES THAN THE PAST FEW SYSTEMS...SO URBAN
AND SMALL STREAM FLOODING...AND WILDFIRE BURN SCAR FLOODING...COULD
BE A PROBLEM. WE'LL LIKELY BE ISSUING MORE HYDROLOGIC PRODUCTS
TOMORROW TO ADDRESS THESE CONCERNS. SNOW WILL BE HEAVY WITH THIS
SYSTEM...BRINGING OUR TOTAL SNOW FORECAST FROM TODAY THROUGH SUNDAY
NIGHT TO 50 INCHES AT CRATER LAKE. THIS REPRESENTS THE HIGHEST 3-
DAY SNOW TOTAL SINCE 2010 FOR THE HIGH CASCADES. SIGNIFICANT
BENEFITS FOR RECREATION...AND POTENTIAL BENEFITS FOR WATER RESOURCES
SURROUND THIS HEFTY SNOW FORECAST...BUT THE SNOW WILL CERTAINLY HAVE
SIGNIFICANT TRAVEL IMPACTS IN THE CASCADES AND POTENTIALLY ON
INTERSTATE 5 AT SISKIYOU SUMMIT.
LONG TERM...MONDAY THROUGH THURSDAY NIGHT...THE LONG TERM OPENS
WITH THE DEPARTING TROUGH OVER THE ROCKIES, WITH LARGE AMPLITUDE
RIDGING OVER THE EASTERN PACIFIC. THIS PLACES THE FORECAST AREA
UNDER SWIFT NORTHERLY FLOW, ON THE COLD SIDE OF THE BOUNDARY BETWEEN
AIR MASSES. MODELS HAVE SHOWN A POSSIBLE SHORTWAVE WITHIN THIS FLOW
MOVING SOUTH OVER OUR AREA MONDAY MORNING, WHICH WOULD LIKELY RESULT
IN SHOWER ACTIVITY THROUGH MUCH OF THE DAY. WITH SNOW LEVELS DOWN TO
ABOUT 1600 FEET, ALL BUT THE COAST AND THE WEST SIDE VALLEY FLOORS
HAVE A DECENT CHANCE OF PICKING UP SOME LIGHT SNOW ACCUMULATIONS.
EVEN THE ROGUE VALLEY NEAR MEDFORD HAS A SMALL CHANCE, BUT
CONFIDENCE IS TOO LOW TO ADD TO THE FORECAST AT THIS TIME.
BEYOND MONDAY, MODEL FORECASTS DIVERGE, BUT SOME GENERAL TRENDS ARE
EVIDENT. THE RIDGE JUST OFFSHORE OF THE PACIFIC NORTHWEST WILL COME
UNDER PRESSURE FROM SEVERAL WAVES EMINATING FROM A LARGE BERING
STRAIGHT TROUGH. THE ECMWF IS MORE PRONOUNCED WITH ONE SUCH FEATURE
TUESDAY, HAVING IT PASS JUST TO OUR NORTH. THIS WOULD GIVE US AN
INCREASED CHANCE FOR PRECIPITATION, BUT THE GFS IS SLOWER AND MUCH
WEAKER, KEEPING THE BULK OF THE ACTION WELL TO OUR NORTH. HAVE KEPT
A CHANCE OF SHOWER IN THE FORECAST THROUGH WEDNESDAY MORNING TO
ACCOUNT FOR THIS.
BOTH THE GFS AND ECMWF SHOVE THE BERING TROUGH TO THE SOUTHEAST
TOWARDS THE WEST COAST LATE WEDNESDAY INTO THURSDAY. THIS SYSTEM HAS
ALL THE HALLMARKS OF BEING A WET AND WINDY STORM, BUT AT THIS TIME
RANGE, THEM MODELS ARE NOT RESOLVING THE DETAILS, AND CONFIDENCE
REMAINS LOW. FOR NOW, HAVE ONLY INCREASED THE CHANCE OF
PRECIPITATION AND WINDS UNTIL CONFIDENCE INCREASES. IT DOES APPEAR
THE THE WET PATTERN WILL CONTINUE, ALTHOUGH TONED DOWN QUITE A
BIT FROM THE PREVIOUS WEEKS. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 4500
FEET FOR FOR ORZ029>031.
HIGH SURF WARNING UNTIL 2 AM PST SATURDAY FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 4500
FEET FOR FOR ORZ025-027-028.
CA...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ABOVE 4000
FEET FOR FOR CAZ080>083.
PACIFIC COASTAL WATERS...
- HAZARDOUS SEAS WARNING UNTIL 7 AM PST SATURDAY FOR
PZZ350-356-370-376.
BTL/NSK/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:34 PM PST | River Flood Warning | MFR | Coos | 16 days |
| Dec 10, 11:11 PM PST | Flood Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine | 69 hr |
| Dec 11, 12:52 AM PST | Gale Warning | MFR | 26 hr | |
| Dec 11, 2:49 AM PST | Gale Watch | MFR | 13 hr | |
| Dec 11, 3:43 AM PST | Winter Storm Watch | MFR | Douglas, Jackson, Josephine, Klamath | 11 hr |
| Dec 11, 3:43 AM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 18 hr |
| Dec 11, 4:02 AM PST | High Wind Watch | MFR | Curry, Klamath, Lake | 34 hr |
| Dec 11, 9:08 AM PST | Flash Flood Watch | MFR | Coos, Douglas | 59 hr |
| Dec 11, 10:32 AM PST | River Flood Warning | MFR | Coos | 3 days |
| Dec 11, 11:21 AM PST | River Flood Watch | MFR | Curry, Josephine | 27 hr |
| Dec 11, 11:21 AM PST | River Flood Watch | MFR | Coos, Douglas | 28 hr |
| Dec 11, 2:50 PM PST | Blizzard Watch | MFR | Douglas, Jackson, Josephine, Klamath | 25 hr |
| Dec 11, 2:50 PM PST | Winter Storm Watch | MFR | Klamath, Lake | 25 hr |
| Dec 11, 2:50 PM PST | Winter Storm Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 55 hr |
| Dec 11, 2:50 PM PST | Winter Weather Advisory | MFR | Klamath, Lake | 31 hr |
| Dec 11, 3:41 PM PST | Gale Watch | MFR | 24 hr | |
| Dec 11, 3:41 PM PST | Hazardous Seas Watch | MFR | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.